# SDR CA051220007

- Difficulty date: December 7, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Cessna 421B
- Aircraft time: 9,726 hours
- Engine: Cont GTSIO520H
- Propeller: Mcauly 3AF34C92
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Bellcrank
- Part number: 08411066
- Condition: Broken
- Location: Mlg Door
- Part time: 9,696 hours
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT LAND GEAR EXTENSION CARRIED OUT AS NORMAL ON AIRPORT APPROACH.  ON THE GROUND, THE PILOT NOTICED THAT THE RIGHT MAIN GEAR INBOARD DOOR WAS NOT CLOSED.  UPON FURTHER INSPECTION BY AN AME, RT GEAR DOOR RETRACTION SYSTEM BELLCRANK P/N 0841106-6 WAS FOUND TO HAVE FAILED COMPLETELY AND HAD BROKEN IN TWO.  A NEW BELLCRANK HAS BEEN INSTALLED AND THE GEAR SYSTEM HAS BEEN CHECKED FOR SIGNS OF STRESS, RUBBING OR INTERFERENCE.  ALL WITH NO FAULTS FOUND.  SEVERAL GEAR RETRACTION TEST HAVE BEEN CARRIED OUT.  THE LEFT GEAR DOOR MATCHING BELLCRANK HAS BEEN CHECKED FOR CRACKS USING  MAGNAFLUX FLUORESCENT PENETRANT.  THE FAILED BELLCRANK DID SHOW SIGNS OF A WORKING FATIGUE CRACK AND CONSEQUENT FAILURE.
